MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 X 6 X 45MM; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 X 6 X 45MM; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 186727645
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020 during a second stage posterior fixation on a previously fixed l4/5/s1 anterior/lateral fixation where the patients l5 was slipping, the surgeon was fusing the l4-s2ai posteriorly to reduce/fixate slip and decompress via a minimally invasive surgery (mis) approach with cement augmentation.The approach was to use viper 2 cfx screws l4-s1 and then viper sai screws into sacral iliac percutaneously with the aim to further enhance the fixation with cement augmentation l4-s1.The pedicles were successfully targeted using brainlab navigation and augmented screws using confidence cement under fluoroscopy.The rod was inserted via the viper 2 extensions successfully.During the reduction of the rod into the heads of the screws using the viper 3d reduction instruments, the towers lost grip on the top notch of the viper 2 cfx screws causing them to disengage once reduction forces were put on the towers.This happened on multiple occasions, at least four (4) different screw extension towers failed during primary attempts and at least four (4) more failed in subsequent attempts.Surgeon was forced to convert to mini open incision which increased incision exposure, increased blood loss and caused lengthy delays in the case length (increase of at least ninety (90) minutes).The procedure was completed successfully using a combination of additional instruments including resorting to using a competitive product (nuvasive).The patient is recovering fine.Concomitant device: unknown rods (part# unknown, lot# unknown, quantity unknown).This report is for one (1) viper system fenestrated cortical fix polyaxial screw 5.5 x 6 x 45mm.This is report 2 of 2 for (b)(4).This report is linked to (b)(4).

Brand Name
VIPER SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 X 6 X 45MM
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11029638
Report Number1526439-2020-02430
Device Sequence Number668702
Product Code PML
UDI-Device Identifier10705034282565
UDI-Public10705034282565
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727645
Device Catalogue Number186727645
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2020
Initial Report FDA Received Date12/17/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR